Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 319, NWS Lincoln, IL

October 3, 2006Marshall County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Oct 3, 2006, 12:32 AM CDT for Marshall County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 3, 2006, 12:32 AM CDT (05:32 UTC)
Expired
Oct 3, 2006, 1:15 AM CDT
In force
43 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Marshall County, IL

The radar

The Lincoln radar (KILX), 98 km from the middle of the area, began a volume at 05:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 5.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2006-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2498 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2006-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2498 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1790 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 8:55 PM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, Oct 2, 8:55 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
855 PM CDT MON OCT 2 2006

.DISCUSSION...
THE STRONGER OF TWO SHORTWAVES IS GENERATING STRONG TO SEVERE THUNDERSTORMS
ACROSS NE IL THIS EVENING. CORFIDI VECTORS AND CONVECTIVE
INSTABILITY PARAMS ARE INDICATING THAT ANY CONTINUED DEVELOPMENT
WILL HAVE A CHANCE TO AFFECT AREAS NORTHEAST OF A LINE FROM
GALESBURG TO LINCOLN TO PARIS. THE SECOND SHORTWAVE JUST ENTERING
WESTERN IL IS NOT GENERATING MUCH MORE THAN AC CLOUDS AT THIS
TIME. THE LAST COUPLE OF RADAR IMAGES INDICATE SOME SHOWERS
DEVELOPING ON THE LEADING EDGE OF THAT WAVE. MOST OF THE AREA
SOUTHWEST OF THE LINE FROM GALESBURG TO PARIS WILL REMAIN
DRY...BUT I LEFT ISOLATED STORMS IN THE FORECAST DUE TO THE SECOND
SHORTWAVE. TEMPS AND CLOUD GRIDS ARE ON TRACK...AND IT APPEARS
ANOTHER MILD NIGHT IS IN STORE. UPDATED ZONES WILL BE OUT SHORTLY.

&&

.PREV DISCUSSION... (ISSUED 225 PM CDT MON OCT 2 2006)

DISCUSSION...
MODELS HAVE FINALLY COME TO SOME AGREEMENT WITH THE MAIN PROBLEM
THIS PACKAGE...THE TIMING OF THE FRONT COMING THROUGH THE CWA
WEDNESDAY AND THE ASSOCIATED PCPN. THE OTHER CONCERN IS THE MUCH
ABOVE NORMAL TEMPS FOR THE NEXT COUPLE OF DAYS. WITH MODELS IN
BETTER AGREEMENT WITH THE TIMING OF THE SYNOPTIC FEATURES...WILL
TAKE A BLEND IN THE SHORT TERM.

SHORT TERM...TONIGHT THROUGH THURSDAY...
A COUPLE OF SHORT WAVES WILL MOVE ACRS NORTHERN IL TONIGHT...WITH
THE FIRST ONE MOVING THROUGH NOW AND ALREADY PRODUCING SHOWERS AND
THUNDERSTORMS ACRS THE NORTHERN QUARTER OF IL. THE SECOND WAVE WILL
MOVE ACRS IOWA THIS EVENING AND INTO NORTHERN IL WHERE THE BETTER
DYNAMICS WILL BE LATER TONIGHT. GFS MODEL SHOWS BEST TEMP AND
MOISTURE ADVECTION ACRS NRN IL TONIGHT ON THE NOSE OF THE LOW LVL
JET AND UNDER SOME UPPER LVL DIVERGENCE. THEREFORE...EXPECT
CONVECTION TO DEVELOP OUT WEST THIS EVENING AND MOVE INTO NRN IL
TONIGHT. BASED ON THICKNESS PATTERN AND CORFIDI VECTORS...SOME OF
THE CONVECTION WILL LIKELY MOVE SOUTHEAST AND AFFECT NORTHERN
PORTIONS OF THE CWA. HAVE ALREADY UPDATED TONIGHT FOR CHC OF PCPN IN
THE NORTH...AND WILL CONTINUE THAT TREND WITH THE AFTERNOON PACKAGE.
NO OTHER PCPN IS EXPECTED AFTER THIS SECOND WAVE MOVES THROUGH NRN
IL OVERNIGHT.

THE NEXT CHC OF PCPN WILL BE WHEN THE MAIN FRONT DROPS INTO THE AREA
BY WED MORNING. THE BEST DYNAMICS WILL REMAIN NORTH OF THE
AREA...WITH THE SFC LOW THAT MOVES NORTHEAST FROM OMAHA TO THE GRT
LKS REGION BY WED MORNING. HOWEVER IT WILL DRAG A COLD FRONT THROUGH
THE AREA. WITH STRONG SOUTHERLY WINDS BRINGING SFC DEWPOINTS BACK
INTO THE 60S AND 850 DEWPOINTS TO NEAR +10 ON MON AND TUE...SHOULD
BE SUFFICIENT INSTABILITY TO INTERACT WITH THE FRONT TO BRING
THUNDERSTORMS TO THE AREA ON WEDNESDAY. WITH FRONT COMING THROUGH IN
THE MORNING TIMEFRAME...STORMS WILL LIKELY BE SOMEWHAT ELEVATED...SO
NOT EXPECTING ANY SEVERE WEATHER AT THIS TIME.

THE FRONT WILL REACH THE OHIO RIVER BY WED EVENING AS CANADIAN HIGH
PRESSURE BUILDS IN FROM THE NORTHWEST. THIS WILL ALSO BEING DRIER
WEATHER AND TEMPS BACK TO NORMAL FOR THE REST OF THE WEEK.

TEMPS TODAY HAVE REACHED TO NEAR 90 ACRS MOST OF THE AREA EXCEPT IN
THE SOUTHEAST. WILL EXPECT SIMILAR READINGS TOMORROW AS 850 TEMPS
PUSH TO CLOSE TO +20 AGAIN. GUIDANCE DOES SHOW TEMPS REACHING TO
AROUND 90 AND INTO THE LOWER 90S TOMORROW AND THIS IS CLOSE TO
RECORDS. (SEE BELOW FOR RECORD INFORMATION). THEREFORE...WILL HAVE
TO INCLUDE RECORD WORDING IN THE ZFP. TEMPS WILL REMAIN SLIGHTLY
ABOVE NORMAL FOR WED AS FRONT COMES THROUGH IN THE MORNING. THUR
TEMPS WILL BE AROUND NORMAL AS HIGH PRSS BUILDS IN AND BRINGS
NORTHEASTERLY WINDS AND SOME LIGHT CAA.

LONG TERM...FRIDAY THROUGH MONDAY...
COOL CANADIAN HIGH PRESSURE WILL HAVE SETTLED OVER THE GREAT LAKES
EARLY IN THE PERIOD AND PROVIDE MODERATING TEMPS AND DRY EASTERLY
FLOW THROUGH THE END OF THE WEEK. NEXT LOW PRESSURE SYSTEM PROGGED
TO DEVELOP OUT OF WESTERN TROUGH EARLY IN THE WEEKEND...SETTING UP
SOUTHERLY FLOW ONCE AGAIN WITH SLIGHT WARMUP FOR THE WEEKEND AND A
POSSIBLE FRONTAL PASSAGE LATE SATURDAY OR SUNDAY. EXTENDED MODELS
DIFFER CONSIDERABLY WITH TIMING OF THIS FEATURE GIVING LOW
CONFIDENCE. HOWEVER...AGREEMENT WITH OTHER OFFICES IS TO HAVE SOME
30 POPS FOR SUNDAY NIGHT AND SOME SLIGHT CHANCES IN FOR SUNDAY AND
MONDAY.

BELIEVE MEX GUIDANCE REMAINS TOO COOL WITH HIGHS THROUGH THE
EXTENDED...SO WILL KEEP TEMPS ABOVE NORMAL FOR MOST OF THE PERIOD
WITH NEXT SATURDAY BEING THE WARMEST...IN THE LOWER 80S.

&&

CLIMATE...

RECORD HIGHS...   10/3
SPRINGFIELD       93 (1954)
LINCOLN           95 (1954)
PEORIA            92 (1974)

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SHIMON
LONG TERM....AUTEN
Hazardous weather outlook, Oct 2, 12:00 PM CDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1200 PM CDT MON OCT 2 2006

ILZ027>031-036>038-040>051-053-031100-
CASS-CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-STARK-
TAZEWELL-VERMILION-WOODFORD-
1200 PM CDT MON OCT 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL TRACK FROM THE CENTRAL PLAINS
ACROSS NORTHERN ILLINOIS...TRIGGERING SCATTERED SHOWERS AND
THUNDERSTORMS TONIGHT. THE BEST STORM CHANCES WILL REMAIN FURTHER
NORTH CLOSER TO THE TRACK OF THIS SYSTEM...MAINLY ALONG AND NORTH
OF I-74...HOWEVER ISOLATED STORMS MAY DEVELOP AS FAR SOUTH AS THE
I-72 CORRIDOR. SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER ANY
STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND
BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL PASS THROUGH THE REGION LATE TUESDAY NIGHT INTO
WEDNESDAY. THE FRONT WILL BRING A CHANCE OF THUNDERSTORMS ALONG
WITH IT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ052-054>057-061>063-066>068-071>073-031100-
CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY-
1200 PM CDT MON OCT 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL PASS THROUGH THE REGION WEDNESDAY. THE FRONT
WILL BRING A CHANCE OF THUNDERSTORMS ALONG WITH IT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BARNES

In the hours before

Local storm report, Oct 3, 12:09 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1209 AM CDT TUE OCT 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 AM     TSTM WND DMG     HENRY                   41.11N 89.36W
10/03/2006                   MARSHALL           IL   LAW ENFORCEMENT

            POWER LINES DOWN IN THE CITY OF HENRY.

&&

SCHAFFER
Local storm report, Oct 3, 12:11 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1211 AM CDT TUE OCT 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1207 AM     HAIL             BRADFORD                41.18N 89.66W
10/03/2006  M0.75 INCH       STARK              IL   LAW ENFORCEMENT

&&

SCHAFFER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 11:25 PM CDTSevere Thunderstorm WarningILXMarshall, Stark65 min
Oct 3, 1:00 AM CDTSevere Thunderstorm WarningILXPeoria, Woodford26 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.